Alert archive / California / High Wind Watches in 2018
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 9, 2018, 12:56 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 11, 2018, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2018, 12:56 PM PDT (19:56 UTC)
- In effect from
- Apr 11, 2018, 1:00 PM PDT
- Expired
- Apr 10, 2018, 2:08 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS76 KSGX 091956 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1256 PM PDT Mon Apr 9 2018 CAZ055-056-058-060>062-065-100400- /O.NEW.KSGX.HW.A.0002.180411T2000Z-180413T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1256 PM PDT Mon Apr 9 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in San Diego has issued a High Wind Watch...which is in effect from Wednesday afternoon through Thursday evening. * Winds...West winds 20 to 35 mph with gusts from 60 to 70 mph, * Location...Strongest winds will surface on the eastern mountains slopes and into the deserts Wednesday night through Thursday. * Impacts...These strong winds will make driving difficult for high profile vehicles. Watch for broken tree limbs and downed power lines. In the deserts...blowing dust and sand could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Moede
4 follow-up statements
503 WWUS76 KSGX 100435 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 935 PM PDT Mon Apr 9 2018 ...STRONG WEST WINDS WEDNESDAY AND THURSDAY... .A trough of low pressure moving inland across California will generate strong, gusty winds over the mountain crests, desert mountain slopes, and into portions of the deserts Wednesday afternoon through Thursday evening. CAZ055-056-058-060>062-065-101300- /O.CON.KSGX.HW.A.0002.180411T2000Z-180413T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 935 PM PDT Mon Apr 9 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * Winds...West winds 25 to 40 mph with gusts 60 to 70 mph, * Location...Strongest winds on the eastern mountains slopes, trough the San Gorgonio Pass, and where mountain waves surface in the deserts. * Impacts...These strong winds will make driving difficult for high profile vehicles, especially along I-8 and I-10. Minor damage to trees and loose outdoor objects possible. Blowing dust and blowing sand will locally reduce visibility in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ SS
473 WWUS76 KSGX 100953 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 253 AM PDT Tue Apr 10 2018 ...STRONG WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE WEDNESDAY INTO THURSDAY EVENING... .A fast moving low pressure system moves inland across Southern California Wednesday night and Thursday will bring periods of strong gusty west winds to the mountains and deserts for late Wednesday into Thursday evening. CAZ055-056-058-060>062-065-102145- /O.CON.KSGX.HW.A.0002.180411T2000Z-180413T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 253 AM PDT Tue Apr 10 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph. Isolated gusts to 75 mph. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Timing...The winds will strengthen Wednesday afternoon and evening...with the strongest winds expected for late Wednesday night through Thursday morning. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. This will impact portions of Interstate 10 through the San Gorgonio Pass and the Coachella Vally...and Interstate 8 through the San Diego County mountains. In the deserts...areas of blowing dust and sand will reduce visibility at times. Watch for broken tree limbs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 17
610 WWUS76 KSGX 100959 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 259 AM PDT Tue Apr 10 2018 ...STRONG WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE WEDNESDAY INTO THURSDAY EVENING... .A fast moving low pressure system moving inland across Southern California Wednesday night and Thursday will bring periods of strong gusty west winds to the mountains and deserts for late Wednesday into Thursday evening. CAZ055-056-058-060>062-065-102130- /O.CON.KSGX.HW.A.0002.180411T2000Z-180413T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 259 AM PDT Tue Apr 10 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph. Isolated gusts to 75 mph. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Timing...The winds will strengthen Wednesday afternoon and evening with the strongest winds expected for late Wednesday night through Thursday morning. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. This will impact portions of Interstate 10 through the San Gorgonio Pass and the Coachella Vally...and Interstate 8 through the San Diego County mountains. In the deserts...areas of blowing dust and sand will reduce visibility at times. Watch for broken tree limbs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 17
411 WWUS76 KSGX 102108 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 208 PM PDT Tue Apr 10 2018 ...STRONG WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE WEDNESDAY INTO THURSDAY EVENING... .A fast moving low pressure system moving inland across Southern California Wednesday night and Thursday will bring periods of strong gusty west winds to the mountains and deserts. CAZ055-056-058-060>062-065-110500- /O.UPG.KSGX.HW.A.0002.180411T2000Z-180413T0500Z/ /O.NEW.KSGX.HW.W.0004.180411T2000Z-180413T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 208 PM PDT Tue Apr 10 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 10 PM PDT THURSDAY... The National Weather Service in San Diego has issued a High Wind Warning...which is in effect from 1 PM Wednesday to 10 PM PDT Thursday. The High Wind Watch is no longer in effect. * Winds...Areas of west winds 25 to 35 mph with gusts to 60 mph. Isolated gusts to 70 mph. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Timing...The winds will strengthen Wednesday afternoon and evening with the strongest winds late Wednesday night through Thursday morning. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. This will impact portions of Interstate 10 through the San Gorgonio Pass and the Coachella Vally...and Interstate 8 through the San Diego County mountains. In the deserts...areas of blowing dust and sand will reduce visibility at times. Watch for broken tree limbs and other debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Moede
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 9, 8:57 AM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 9, 8:57 AM PDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service San Diego CA 857 AM PDT Mon Apr 9 2018 .SYNOPSIS... A Santa Ana pattern will bring warm, dry weather today with gusty northeast winds in the mountains and foothills through early afternoon. Tuesday will be another warm day before the weather turns windy and cooler Wednesday and Thursday as trough moves across Southern California. For Friday and Saturday high pressure aloft and offshore flow at the surface will bring warmer days and gusty northeast winds to the mountains, foothills and valleys. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Offshore winds have surfaced in the mountains and foothills this morning with peak gusts through 8 AM of 48 mph at Sill Hill in the San Diego County Mountains, 43 mph at Pleasants Peak in the Santa Ana Mountains, and 37 mph at Devore below the Cajon Pass. Temperatures rose quickly in those areas areas that had the Santa Ana winds this morning with 8 AM temperatures of 71 at Corona, 75 at Devore, and 77 at Highland Springs. These areas are well on their way to the 90s this afternoon. We'll have roller coaster weather this week (not unusual for Spring) with warm, dry weather today and tomorrow, followed by windy, cooler weather Wednesday and Thursday. This will be followed my more warm, dry Santa Ana weather conditions Friday and Saturday. Here are the details from the night shifters discussion which covered it quite well. *From Previous Discussion* High pressure aloft will strengthen near the West Coast today...then weaken and move inland Tuesday as a weak trough of low pressure moves inland across Southern California late in the day. Surface high pressure over the Great Basin will bring weak offshore lower level flow across Southern California with gusty northeast winds mostly 35 mph or less near the coastal foothills and below passes and canyons through early afternoon. The high pressure aloft combined with the offshore flow will bring warmer weather today with greatest warming for coastal and valley areas with high temperatures in portions of the western Inland Empire and inland Orange County reaching the mid 90s today. Weak onshore flow will return on Tuesday. Areas near the coast will cool slightly while the mountains and deserts continue to warm. Onshore flow will strengthen for Wednesday and Thursday as a fast moving low pressure system moves inland across Southern California Wednesday night and Thursday. Cooling will spread inland Wednesday. Thursday will be the coolest day with high temperatures 5 to locally 10 degrees below average near the mountains. Patchy stratus is expected to return near the coast late Tuesday night into Wednesday morning near the coast amd could be in the form of locally dense fog. The marine layer will deepen with low clouds spreading inland and onto the coastal mountain slopes for late Wednesday night into Thursday morning. There is a slight chance of light showers late Wednesday night into Thursday morning...mainly near the mountains of San Bernardino and Riverside Counties. The low pressure system moving inland across Southern California Wednesday night and Thursday will bring much stronger onshore flow with stronger west to northwest winds across the coastal waters. The strongest winds are expected across the mountains and deserts with strongest gusts to around 70 mph in the windier locations. High pressure aloft will strengthen near the West Coast on Friday and Saturday...then begin to weaken and move inland on Sunday. Surface high pressure over the Great Basin will bring periods of gusty northeast winds near the coastal foothills and below passes and canyons. Friday high temperatures will warm to near average with well above average high temperatures for next weekend in portions of the coastal and valley areas. High temperatures in the 80s could extend to near the coast on Saturday. && .AVIATION... 091545Z...Clear skies and unrestricted visibility will prevail today through Tuesday. Pockets of northeast winds will impact areas from the coastal mountain slopes into parts of the Inland Empire with gusts of 25-30 KT 16-20Z, along with up/downdrafts. Winds will decrease this afternoon. && .MARINE... Strong winds and high seas are forecast for Wednesday afternoon through Thursday evening, likely to produce hazardous conditions. Otherwise, no hazardous marine weather is expected before or after that time frame through Friday. && .FIRE WEATHER... High pressure aloft and weak offshore flow will bring much warmer weather today with much lower inland humidities and gusty northeast winds near the coastal foothills through early afternoon. Lowest inland humidities will fall to around 5 percent during the afternoon. Strongest gusts will mostly be 35 mph or less. Weak onshore flow will return on Tuesday with cooling towards the coast and a slight recovery for inland humidities. Onshore flow will strengthen for Wednesday and Thursday as a fast moving low pressure system moves through Southern California Wednesday night and Thursday. This will bring cooling and higher humidities with strong gusty west winds in the mountains and deserts with strongest gusts to around 70 mph. Warm offshore flow will return for Friday through Sunday with lowest afternoon humidities of 5 to 10 percent except near the coast. There will also be periods of gusty northeast winds near the coastal foothills and below passes and canyons. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede/17 FIRE WEATHER...17 AVIATION/MARINE...Gregoria
Nearby
High Wind Watches in California, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.